High Wind, Hitchcock
- When
- April 11, 10:00 AM MST to 5:00 PM MST
- Where
- Hitchcock forecast zone
- Measured
- 58 kt (67 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.176, -101.042 (the zone’s center; the record gives no point)
Spring storm resulted in very strong winds across far southwest Nebraska. Semi-truck was blown off a highway along Nebraska/Kansas border.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Spring storm resulted in very strong winds across far southwest Nebraska. Semi-truck was blown off a highway along Nebraska/Kansas border. High winds resulted in low visibilities across the area most of the day.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Apr 11, 8:02 AM MST, 1 hour 58 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED BLIZZARD WARNING TIME NATIONAL WEATHER SERVICE GOODLAND KS 902 AM MDT WED APR 11 2001 UPDATE TO ZONES SHORTLY TO CHANGE HIGH WIND WARNING IN FAR EASTERN COLORADO COUNTIES TO A BLIZZARD WARNING. SNOW IS ACCUMULATING ALREADY WITH 40 MPH AND GREATER WINDS...AND CONDITIONS UPSTREAM ARE EVEN WORSE. .GLD...BLIZZARD WARNING UNTIL NOON MDT FOR FAR EASTERN COLORADO. HIGH WIND WARNING FOR TODAY FOR DUNDY NE...CHEYENNE KS...SHERMAN... WALLACE...GREELEY. WIND ADVISORY FOR HITCHCOCK AND RED WILLOW OF NE...RAWLINS...DECATUR...NORTON...THOMAS...SHERIDAN...GRAHAM...LOGAN ...GOVE...AND WICHITA IN KS. BULLER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
956 AM MDT WED APR 11 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 AM FLAGLER CO NON TSTM WINDS
04/11/01 KIT CARSON 72 MPH NON TSTM WINDS.
REPORTED BY STORM
SPOTTER.
<PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1030 AM MDT WED APR 11 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1020 AM 12 W GOODLAND KS NON TSTM WINDS
04/11/01 SHERMAN 65 MPH NON TSTM WINDS
REPORTED BY PUBLIC.COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-120600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1030 AM MDT WED APR 11 2001 HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS... SOUTHWEST NEBRASKA...AND EASTERN COLORADO. SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. AN INTENSE LOW PRESSURE CENTER WAS OVER NORTHWEST KANSAS THIS MORNING. BEHIND THIS SYSTEM WINDS WERE GUSTING TO 70 MPH WITH HEAVY SNOW AND BLIZZARD CONDITIONS BEING REPORTED. FOR THIS REASON A BLIZZARD WARNING HAS BEEN ISSUED. AHEAD OF THE SYSTEM WINDS WERE LESS THAN 20 MPH. AS THE LOW PRESSURE SYSTEM SLOWLY MOVES NORTHEAST TODAY...STRONG WINDS OF 35 TO 50 MPH WITH HIGHER GUSTS WILL CROSS THE COLORADO-KANSAS BORDER FROM DUNDY COUNTY NEBRASKA SOUTH TO GREELEY COUNTY KANSAS. FOR THIS REASON A HIGH WIND WARNING IS IN EFFECT. THE PRECIPITATION WILL BEGIN AS RAIN...MIXING WITH OR CHANGING TO SNOW LATER IN THE DAY. FOR THE REMAINDER OF THE AREA...A WIND ADVISORY IS IN EFFECT. ALTHOUGH FORMAL SPOTTER ACTIVATION IS NOT NEEDED...REPORTS FROM THOSE WITH WIND EQUIPMENT WOULD BE APPRECIATED. ALSO...SNOWFALL REPORTS ARE WELCOME. THEDE
The national radar mosaic for the moment the first event began.
3 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5242770, 5242771, 5244387.